U cann't miss it

View previous topic View next topic Go down

U cann't miss it

Post  Mohammad Tayeb on Thu Dec 27, 2007 10:32 am

A 19 years old female is seen in the emergency department with symptoms of severe periodic headaches, sweating, nausea & vomiting….her blood pressure is on presentation is 230/130, with heart rate of 92. On standing the patient has BP of 200/100, with a heart rate of 130. On ophthalmologic exam she has mild blurring of optic disc without hemorrhage. The examination is otherwise normal. SO NOW:
1- What is your suspicion about the cause of this condition?
2- What is your immediate management? Why u choose this drug?
3- How can u confirm your suspicion?

Mohammad Tayeb

Posts : 14
Join date : 2007-12-26
Age : 32
Location : Baghdad / Iraq

View user profile

Back to top Go down

Re: U cann't miss it

Post  Ahmed Al-Kaisy on Fri Dec 28, 2007 1:04 am

hi dear, i would like first to thank u for joining us in this website and for ur wondrful cases and activity, i hope u will continue on that way...

- about the cases, i am suspecting of pheochromocytoma crises...

- if i want to treat this patient, it is best to start with and alpha-blocker( to reverse vasoconstriction), it there is tachycardia, we can add a beta-blocker or combined alpha and beta blocker as labetulol.

- it is important to remember that we shouldnt give beta before alpha blocker since it may cause paradoxical rise in blood pressure...

- to confirm the diagnosis, 24 hrs urine collection of catecholamines and its metabolites, also there is glucosuria during the attack(i read this from oxford handbook, its due to glucose intlerance during the attack)...

Ahmed Al-Kaisy

Posts : 44
Join date : 2007-10-31
Age : 32

View user profile

Back to top Go down

Re: U cann't miss it

Post  Mohammad Tayeb on Fri Dec 28, 2007 9:44 am

That is right .... u can also estimate the catecholamine hormones level in the plasma (adrenaline, noradrenaline and dopamine), do suppression test......for localization, do CT scan & scintigraphy for extra adrenal involvment.
BUT,,,,,If u do not have phentolamine, & have only oral phenoxybenzamine (slow acting with long duration of action) & IV sodium Nitroprusside ,which one do u prefer to decrease the PB in this case ???why ???

Mohammad Tayeb

Posts : 14
Join date : 2007-12-26
Age : 32
Location : Baghdad / Iraq

View user profile

Back to top Go down

Re: U cann't miss it

Post  Ahmed Al-Kaisy on Sat Dec 29, 2007 2:58 am

i think oral phenoxybenzamine would be more preferrable to decrease the incidence of postoperative hypotension!!! am i right?

Ahmed Al-Kaisy

Posts : 44
Join date : 2007-10-31
Age : 32

View user profile

Back to top Go down

Re: U cann't miss it

Post  Mohammad Tayeb on Sun Dec 30, 2007 5:25 am

ya .... u give him oral phenoxybenzaminre not due to PO hypotensionbut because the patient has evidence of raised intracranial pressure, nausea & vomiting so Nitroprusside is relatively contraindicated as it worsen the symptoms.

Mohammad Tayeb

Posts : 14
Join date : 2007-12-26
Age : 32
Location : Baghdad / Iraq

View user profile

Back to top Go down

Re: U cann't miss it

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum